North Carolina, 2015Damaging Winds in North Carolina, August 5, 2015
August 5, 2015 · NWS ILM · 4 events in 2 counties and zones
The atmosphere was highly unstable with high mixed layer CAPE values and steep lapse rates. The environment was also characterized by high precipitable water values.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $19,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The atmosphere was highly unstable with high mixed layer CAPE values and steep lapse rates. The environment was also characterized by high precipitable water values. Developing thunderstorms were able to utilize these ingredients, resulting in pulse severe thunderstorms.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before the first event at Aug 5, 2:20 PM EST, 22 minutes earlier.
Area forecast discussion, Aug 5, 2:20 PM EST, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
320 PM EDT WED AUG 5 2015
.SYNOPSIS...
TEMPERATURES ARE EXPECTED TO REMAIN ABOVE NORMAL THROUGH THURSDAY.
ISOLATED THUNDERSTORMS THIS AFTERNOON WILL INCREASE IN COVERAGE
THURSDAY...AS MORE MOISTURE IS BROUGHT INTO THE REGION. AN AREA
OF LOW PRESSURE AND ITS COLD FRONT WILL APPROACH FROM THE WEST AND
MOVE ACROSS THE AREA FRIDAY AND FRIDAY NIGHT...BRINGING A CHANCE
OF RAINFALL. A DRYING TREND IS EXPECTED INTO THE WEEKEND...AS HIGH
PRESSURE CROSSES THE AREA SATURDAY THROUGH MONDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 211 PM WEDNESDAY...THUS FAR DEEP CONVECTION HAS BEEN HELD
OFF BY SUBSIDENCE AND MID LEVEL DRY AIR. VISIBLE SATELLITE SO FAR
IS NOT EVEN SHOWING MUCH OF A CU FIELD...ALTHOUGH THERE IS AN
ABUNDANCE OF CIRRUS SPREADING OVER THE AREA. DESPITE THIS
CIRRUS...SOME OF WHICH APPEARS TO BE RATHER THICK...TEMPERATURES
CONTINUE TO CLIMB WITH WIDESPREAD MID 90S INLAND. DEWPOINTS ACROSS
WESTERN AREAS ARE TRENDING DOWN AS DRY AIR IS MIXED INTO THE
BOUNDARY LAYER. THIS SHOULD KEEP HEAT INDEX VALUES JUST BELOW HEAT
ADVISORY CRITERIA THROUGH THE REST OF THE AFTERNOON. FARTHER EAST
THE COMBINATION OF HIGHER RECENT RAINFALL AND ONSHORE FLOW IS
KEEPING DEWPOINTS A LITTLE HIGHER...RESULTING IN HEAT INDEX VALUES
ALREADY APPROACHING...AND IN SOME CASES EXCEEDING...105 DEGREES.
HIGH RESOLUTION SHORT TERM GUIDANCE STILL EXPECTING ISOLATED
CONVECTION ALONG THE SEA BREEZE/PIEDMONT TROUGH THIS AFTERNOON.
MLCAPE WILL APPROACH 3000 J/KG DURING THE AFTERNOON BUT THE
UNFAVORABLE ENVIRONMENT IS A BIG OBSTACLE TO OVERCOME. HAVE HELD
ONTO SLIGHT CHC POP FOR THE AFTERNOON/EVENING HOURS GIVEN TEMPS IN
THE MID TO UPPER 90S AND DEWPOINTS IN SOME AREAS IN THE MID 70S.
ANY CONVECTION THAT DOES DEVELOP THIS AFTERNOON WILL NOT LAST MUCH
BEYOND SUNSET GIVEN THE LACK OF MID LEVEL SUPPORT. ALTHOUGH
LINGERING CU AND EVEN DEBRIS CLOUD IS LIKELY TO BE GONE BY
MIDNIGHT CIRRUS WILL CONTINUE TO STREAM IN FROM THE WEST AS
PROGRESSIVE MID LEVEL FLOW SPREADS CONVECTIVE CIRRUS BLOW OFF
EAST. PATCHY FOG MAY DEVELOP LATE IN THE PERIOD BUT VISIBILITIES
SHOULD REMAIN ABOVE 3SM IN MOST AREAS. LOWS WILL BE ABOVE
CLIMO...MID 70S IN MOST AREAS.
&&
.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
AS OF 211 PM WEDNESDAY...PRIMARY WEATHER HEADLINE ARE PROSPECTS
OF RAINFALL ACROSS THE REGION LATE THURSDAY...ESPECIALLY THROUGH
FRIDAY...AS A QUASI-STATIONARY SURFACE LOW PRESSURE ENTITY ALONG
THE COASTAL INTERIOR THURSDAY...EJECTS TO SEA FRIDAY. A FRONTAL
PASSAGE WILL ACCOMPANY THIS MIGRATION OFFSHORE FRIDAY NIGHT.
SATELLITE DATA SHOWS AN AXIS OF HIGH PRECIPITABLE WATER BETWEEN
1.85 AND 2.10 INCHES POSITIONED ACROSS THE GULF STATES AND THE
COASTAL CAROLINAS...AVAILABLE FOR INGEST BY A LOW PRESSURE
FEATURE. A MARGINAL RISK REMAINS INTACT FRIDAY ACROSS THE AREA AS
A MID-LVL TROUGH TRAVERSES THE REGION. A COOLING TREND SHOULD BE
IN THE OFFERING EACH DAY THU/FRI...AS MOIST ONSHORE WINDS AND
CLOUDS TEAM...AND POTENTIALLY RAIN-COOLED AIR FRIDAY.
&&
.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
AS OF 300 PM WEDNESDAY...MID TO UPPER TROUGH WILL MOVE FARTHER AWAY
AS RIDGE OVER THE SOUTH CENTRAL CONUS TRIES TO NOSE ITS WAY INTO THE
SOUTHEAST STATES. A DEEP DRIER N-NW FLOW WILL LAST THROUGH MUCH OF
THE WEEKEND WITH PCP WATER VALUES DECREASING FROM UP NEAR 1.75
INCHES EARLY SATURDAY DOWN TO LESS THAN AN INCH BY SUNDAY MORNING.
ANY LINGERING MOISTURE OR CLOUDS EARLY SATURDAY WILL DIMINISH
THROUGH THE DAY. WINDS WILL LIGHTEN AND BEGIN TO VEER AROUND BY LATE
SUNDAY...CAPTURING THE RICH MARINE AIR ONCE AGAIN AND BRINGING
DEWPOINT TEMPS THAT WERE DOWN IN THE 60S OVER THE WEEKEND BACK UP TO
70S BY SUN NIGHT INTO MONDAY...ESPECIALLY CLOSER TO THE COAST.
OVERALL EXPECT CLEARING AND DRYING THROUGH SATURDAY AND A DRY START
TO SUNDAY. WILL KEEP OUT POPS MOST OF THE WEEKEND...BUT ECMWF DOES
WANT TO BRING A LITTLE IMPULSE DOWN OVER THE AREA JUST IN TIME TO
PEAK HEATING ON SUNDAY. THIS MAY ENHANCE CONVERGENCE ALONG SEA
BREEZE TO AT LEAST PRODUCE SOME CU OR A SHOWER OR TWO.
WEAK HIGH PRESSURE OVER THE AREA OVER THE WEEKEND WILL MAKE ITS WAY
OFF THE COAST ALLOWING FOR A DEEPER MOISTURE RETURN MON INTO TUES
WITH A DECENT W-SW FLOW DEVELOPING THROUGHOUT THE LOW TO MID LEVELS.
BY NEXT TUES NEXT MID TO UPPER LEVEL TROUGH WILL DIG DOWN FROM THE
GREAT LAKES AND SHOULD PUSH FRONT EASTWARD INTO THE CAROLINAS. THIS
WILL ENHANCE CONVECTION AND BRING BACK BETTER CHC OF SHWRS AND
THUNDERSTORMS OVER THE COASTAL CAROLINAS TUES AND WED.
TEMPS WILL ACTUALLY RUN BELOW NORMAL THROUGH MUCH OF THE PERIOD WITH
HIGH TEMPS IN THE MID TO UPPER 80S AND POTENTIAL FOR LOW TEMPS TO
DROP BELOW 70 OVERNIGHT SAT. H5 HEIGHTS WILL REBOUND BACK THROUGH
EARLY NEXT WEEK AND THEN INCREASING SE TO SOUTHERLY FLOW WILL BRING
TEMPS BACK UP TO NORMAL OR ABOVE MON THROUGH WED.
&&
.AVIATION /18Z WEDNESDAY THROUGH SUNDAY/...
AS OF 18Z...BOTH THE WRF AND THE HRRR DEPICT CONVECTION THIS
AFTERNOON ALONG THE SEA BREEZE BOUNDARY. IF CONVECTION DOES MANAGE
TO GET GOING...THE STEERING FLOW WILL MOVE THE STORMS TO THE
SOUTHEAST...KEEPING THEM ALONG THE COAST. THE BEST CHANCE WILL BE
PENDER AND NEW HANOVER COUNTIES...WHERE THE ANGLE SEA BREEZE
BOUNDARIES OVERLAP. LIGHT SOUTHWEST FLOW THROUGH THE FORECAST
PERIOD...MORE SOUTHERLY BY LATE AFTERNOON ALONG THE COAST. SOME
LIGHT MORNING FOG POSSIBLE ON THURSDAY.
EXTENDED OUTLOOK...INCREASING CHANCES FOR CONVECTION THURSDAY NIGHT
THROUGH FRIDAY WITH THE APPROACH OF A COLD FRONT. HIGH PRESSURE WILL
NOSE IN FROM THE NORTH SATURDAY AND SUNDAY. CHANCE FOR STORMS
MONDAY.
&&
.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 211 PM WEDNESDAY...GRADIENT REMAINS RELATIVELY WEAK OVER
THE WATERS THIS AFTERNOON. SEA BREEZE HAS DEVELOPED AND RESULTED
IN SLIGHTLY ENHANCE ONSHORE FLOW AT THE COAST BUT HAS HAD LIMITED
EFFECT ACROSS THE BULK OF THE MARINE ZONES. SOUTHWEST FLOW 10 TO
15 KT WILL CONTINUE THROUGH THE AFTERNOON HOURS AND OVERNIGHT.
GUST MAY OCCASIONALLY HIT 20 KT BUT OCCURRENCES WILL BE
INFREQUENT. SEAS RUN 2 TO 4 FT WITH AN ISOLATED 5 FT POSSIBLE IN
EASTERN AND SOUTHERN ENDS OF AMZ252 AND AMZ250 RESPECTIVELY.
SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
AS OF 211 PM WEDNESDAY...NEARLY THE ENTIRETY OF THIS PERIOD WILL
BE MARKED BY AN ELONGATED SURFACE LOW PRESSURE AXIS
INLAND...ORIENTED WSW-ENE ACROSS THE COASTAL INTERIOR OF NE SC AND
SE NC. WOBBLES AND FLUCTUATIONS WITH THIS FEATURES WILL BRING
VARYING WINDSPEEDS BETWEEN 10-20 KNOTS...BUT IN GENERAL A
CONSISTENT SW DIRECTION. SEAS THIS PERIOD WILL BE COMPOSED OF ESE
WAVES AROUND 2 FT EVERY 9-10 SECONDS AND SHORTER PERIOD...LOCALLY
DERIVED WIND-WAVES OF SSW 1-3 FT EVERY 4-5 SECONDS. TSTMS OVER THE
WATERS WILL SEE A NOTABLE INCREASE LATE THURSDAY NIGHT THROUGH
FRIDAY...AS A LOW PRESSURE AREA IS KICKED OFFSHORE AND A FRONTAL
BOUNDARY CROSSES THE 0-20 NM WATERS FRIDAY.
LONG TERM /SATURDAY THROUGH MONDAY/...
AS OF 300 PM WEDNESDAY...LIGHT SURGE OF NORTHERLY WINDS WILL DEVELOP
EARLY SATURDAY BEHIND DEPARTING FRONT...FOLLOWED BY WEAK HIGH
PRESSURE SETTLING IN FOR THE WEEKEND. OVERALL DO NOT EXPECT WINDS TO
EXCEED MUCH MORE THAN 15 KTS SPIKING UP MAINLY INITIALLY BEHIND
FRONT AND WITH AFTN SEA BREEZE. AS THE CENTER OF THE HIGH MEANDERS
SLOWLY EASTWARD THE WINDS WILL BEGIN TO VEER AROUND FROM NORTH EARLY
SATURDAY TO A MORE ON SHORE EASTERLY DIRECTION BY LATE SUNDAY AND
SOUTHEAST BY MONDAY MORNING.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
SC...HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR SCZ032-033-039-
053>056.
NC...HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR NCZ099-105>110.
MARINE...NONE.
&&
SYNOPSIS...MJC
NEAR TERM...III
SHORT TERM...MJC
LONG TERM...RGZ
AVIATION...DL/IIIHazardous weather outlook, Aug 5, 5:27 AM EST, 9 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
627 AM EDT WED AUG 5 2015
AMZ250-252-061030-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
627 AM EDT WED AUG 5 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
FOR THURSDAY AND THURSDAY NIGHT...
ISOLATED TO POSSIBLY SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE.
THE PRIMARY SEVERE WEATHER THREATS INCLUDE WIND GUSTS 35 KT OR
HIGHER...AND FREQUENT TO CONTINUOUS CLOUD TO OCEAN LIGHTNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ099-105-107-109-SCZ032-033-039-053-055-061030-
COLUMBUS-INLAND PENDER-INLAND NEW HANOVER-INLAND BRUNSWICK-FLORENCE-
MARION-WILLIAMSBURG-INLAND HORRY-INLAND GEORGETOWN-
627 AM EDT WED AUG 5 2015
...HEAT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HEAT ADVISORY.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
FOR THURSDAY AND THURSDAY NIGHT...
ISOLATED TO POSSIBLY SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE.
THE PRIMARY SEVERE WEATHER THREATS INCLUDE DAMAGING WINDS IN
IN EXCESS OF 60 MPH...AND HAIL 1 INCH OR GREATER.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ087-096-SCZ017-023-024-061030-
ROBESON-BLADEN-MARLBORO-DARLINGTON-DILLON-
627 AM EDT WED AUG 5 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.
.DAY ONE...TODAY AND TONIGHT.
HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
FOR THURSDAY AND THURSDAY NIGHT...
ISOLATED TO POSSIBLY SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE.
THE PRIMARY SEVERE WEATHER THREATS INCLUDE DAMAGING WINDS IN
IN EXCESS OF 60 MPH...AND HAIL 1 INCH OR GREATER.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ106-108-SCZ054-056-061030-
COASTAL PENDER-COASTAL NEW HANOVER-COASTAL HORRY-COASTAL GEORGETOWN-
627 AM EDT WED AUG 5 2015
...HEAT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HEAT ADVISORY.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
FOR THURSDAY AND THURSDAY NIGHT...
ISOLATED TO POSSIBLY SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE.
THE PRIMARY SEVERE WEATHER THREATS INCLUDE DAMAGING WINDS IN
EXCESS OF 60 MPH...AND HAIL 1 INCH OR LARGER.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ110-061030-
COASTAL BRUNSWICK-
627 AM EDT WED AUG 5 2015
...MODERATE RISK OF RIP CURRENTS IN EFFECT THROUGH THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
MODERATE RISK OF RIP CURRENTS.
HEAT ADVISORY.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
FOR THURSDAY AND THURSDAY NIGHT...
ISOLATED TO POSSIBLY SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE.
THE PRIMARY SEVERE WEATHER THREATS INCLUDE DAMAGING WIND
GUSTS IN EXCESS OF 60 MPH...AND HAIL 1 INCH OR GREATER.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
AMZ254-256-061030-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
627 AM EDT WED AUG 5 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
FOR THURSDAY AND THURSDAY NIGHT...
ISOLATED TO POSSIBLY SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE.WINDS AND SEAS HAVE FALLEN BELOW SMALL CRAFT ADVISORY THRESHOLDS
AND AS A RESULT THE SMALL CRAFT ADVISORY HAS BEEN ALLOWED TO
EXPIRE AT 300 AM EDT.THE PRIMARY SEVERE WEATHER THREATS INCLUDE
WIND GUSTS 35 KT OR HIGHER...AND FREQUENT TO CONTINUOUS CLOUD TO
OCEAN LIGHTNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
DCH
In the hours before
Special weather statement, Aug 5, 2:33 PM EST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
333 PM EDT WED AUG 5 2015
SCZ032-052030-
FLORENCE-
333 PM EDT WED AUG 5 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL FLORENCE COUNTY...
AT 333 PM EDT...A STRONG THUNDERSTORM WAS NEAR MARS BLUFF...OR NEAR
FLORENCE. THE STORM WAS NEARLY STATIONARY. RECEIVED REPORTS OF DIME
SIZE HAIL AT THE FLORENCE AIRPORT.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
FLORENCE...QUINBY...MARS BLUFF...CLAUSSEN...EFFINGHAM...EVERGREEN...
HEALTH SOUTH REHABILITATION HOSPITAL...MCLEOD REGIONAL MEDICAL
CENTER...CAROLINAS HOSPITAL SYSTEM AND CAROLINAS HOSPITAL SYSTEM -
CEDAR TOWER.
THIS INCLUDES INTERSTATE 95 IN SOUTH CAROLINA BETWEEN MILE MARKERS
162 AND 163.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
LAT...LON 3422 7983 3427 7962 3419 7957 3418 7957
3417 7956 3410 7952 3403 7983
TIME...MOT...LOC 1933Z 346DEG 1KT 3418 7971
RGZSpecial weather statement, Aug 5, 2:39 PM EST, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
339 PM EDT WED AUG 5 2015
NCZ105-052045-
INLAND PENDER-
339 PM EDT WED AUG 5 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN PENDER COUNTY...
AT 339 PM EDT...A STRONG THUNDERSTORM WAS OVER PENDERLEA...OR 7 MILES
SOUTH OF WALLACE...MOVING EAST AT 10 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM. YOU CAN ALSO
EXPECT PERIODS OF TORRENTIAL RAIN PRODUCING PONDING OF WATER ON THE
ROADWAYS.
LOCATIONS IMPACTED INCLUDE...
BURGAW...MALPASS CORNER...MURRAY TOWN...WHITE STOCKING...WARDS
CORNER...ROOKS...WILLARD...MAPLE HILL...PENDERLEA...POINT CASWELL...
ST. HELENA...ATKINSON...WATHA AND PENDER MEMORIAL HOSPITAL.
THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 389 AND 403.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
LAT...LON 3455 7762 3446 7818 3450 7825 3454 7827
3472 7811 3473 7802 3471 7798 3472 7768
3460 7763
TIME...MOT...LOC 1939Z 273DEG 19KT 3463 7802
RGZThunderstorm Wind, Bladen
- When
- August 5, 2:42 PM EST to 2:43 PM EST
- Where
- Bladen County, 0.32 mi ENE of Butters
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Emergency Manager
- Coordinates
- 34.551, -78.825
Several trees were reportedly down and blocking access to Ball Park Road near Highway 211. The time was estimated based on radar data.
Thunderstorm Wind, Columbus
- When
- August 5, 3:40 PM EST to 3:41 PM EST
- Where
- Columbus County, 1.32 mi ENE of Chadbourn
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 34.328, -78.799
Trees and power lines were reportedly down on Peacock Road. The time was estimated based on radar data.
Thunderstorm Wind, Columbus
- When
- August 5, 3:41 PM EST to 3:42 PM EST
- Where
- Columbus County, 1.6 mi ENE of Chadbourn
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 34.327, -78.793
Trees and power lines were reportedly down on Birchwood Trail. The time was estimated based on radar data.
Thunderstorm Wind, Columbus
- When
- August 5, 3:45 PM EST to 3:46 PM EST
- Where
- Columbus County, 3.01 mi ENE of Chadbourn
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 34.337, -78.771
Trees and power lines were reportedly down on Industrial Boulevard. The time was estimated based on radar data.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Nevada, August 5 to 6, 20153 deaths · 1 event
- Flash Flood and Damaging Winds in South Carolina, August 5, 2015$232,000 · 60 kt wind · 4 events
- Hail and Damaging Winds in Utah, August 5 to 7, 20152 injured · $45,000 · 1.5 in hail · 17 events
- Hail and Damaging Winds in South Carolina, August 5, 2015$78,000 · 56 kt wind · 5 events
- Damaging Winds in North Carolina, August 5, 2015$46,000 · 56 kt wind · 9 events
- Damaging Winds in South Carolina, August 5, 2015$26,000 · 55 kt wind · 7 events
- Hail and Damaging Winds in Arkansas, August 5, 2015$20,000 · 55 kt wind · 10 events
- Heat in Texas, August 5 to 12, 201521 events
- Damaging Winds in North Carolina, August 5, 2015$17,000 · 50 kt wind · 8 events
- Heat in Louisiana, August 5 to 12, 201517 events
- Flooding and Hail in Kansas, August 5, 2015$15,000 · 1 in hail · 9 events
- Flash Flood and Flood in South Dakota, August 5 to 7, 20151 in hail · 16 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 599978, 600039, 600040, 600042.